MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3:product analysis: equipment used: video inspection system (m-85519), ruler (m-83360) as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium prime outer carton, within a dispenser coil and within an introducer sheath.The sl -10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found kinked at ~6.2cm from the proximal end.The pusher was also found broken at the break indicator with the release wire retracted.The axium prime implant coil was already detached within the sheath.The implant coil was found slightly damaged.Testing/analysis: the axium prime implant coil could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in cath.Hub¿ were confirmed as the damage found is consistent with resistance.The implant coil was found damaged within its introducer sheath and the pusher was found kinked/broken.There were no reported issues pushing the axium prime implant coil from within its introducer sheath during hydration per ifu.Therefore, it is possible the implant coil became damaged when retracting the implant coils following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant.As the sl-10 micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be assessed.The axium prime coil is compatible for use with the sl-10 micro catheter.The pusher was found broken at the break indicator, the release wire was retracted, detaching the implant as intended by the detachment subassemblies.Customer did not report a ttempting to detach the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when an attempt was made to insert the axium prime bare 3d coil into the non-medtronic microcatheter, the implant coil pushed smoothly out from the introducer sheath, however, it got stuck in the hub and wouldn't go in.When a different coil was used, it went in smoothly, so the procedure was performed.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an unruptured, saccular, right m1 segment aneurysm with a max diameter of 4 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).There was no damage to the coil or catheter.Ancillary devices included sl-10 microcatheter.Additional information was received reporting that a continuous saline flush was administered and maintained as indicated in the ifu.It was asked but unknown if there was any causes or contributing factors for the resistance was identified.The information has been confirmed/provided by the physician.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25351013
Report Number9617601-2026-03522
Device Sequence Number21519812
Product Code KRD
UDI-Device Identifier00847536021129
UDI-Public(01)00847536021129(17)260623(10)226740427
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2026
Device Model NumberAPB-1-3-3D-ES
Device Catalogue NumberAPB-1-3-3D-ES
Device Lot Number226740427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown